Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 22, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jun 13, 2012, 9:45 AM MDT for Moffat County, Colorado. It took effect at Jun 13, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2012, 9:45 AM MDT (15:45 UTC)
- In effect from
- Jun 13, 2012, 12:00 PM MDT
- Expired
- Jun 13, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
County Moffat County, CO
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 3.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4175 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130 WWUS85 KGJT 131545 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 945 AM MDT WED JUN 13 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200 IN NORTHWEST COLORADO... .SOUTHWEST WINDS WILL INCREASE TO NEAR 15 MPH WITH FREQUENT GUSTS OF 25 TO 30 MPH AHEAD OF AN APPROACHING COLD FRONT DURING THE AFTERNOON AND INTO THE EARLY EVENING. GUSTY WINDS COMBINED WITH UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. COZ200-140200- /O.NEW.KGJT.FW.W.0022.120613T1800Z-120614T0200Z/ LITTLE SNAKE FORECAST AREA- 945 AM MDT WED JUN 13 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA. * WINDS...SOUTHWEST NEAR 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...6 TO 11 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH VERY HIGH RATES OF SPREAD EXPECTED INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
1 follow-up statement
575 WWUS85 KGJT 140150 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 750 PM MDT WED JUN 13 2012 COZ200-140300- /O.EXP.KGJT.FW.W.0022.000000T0000Z-120614T0200Z/ LITTLE SNAKE FORECAST AREA- 750 PM MDT WED JUN 13 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200... WINDS HAVE DIMINISHED BELOW 25 MPH, THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 13, 3:00 AM MDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 13, 3:00 AM MDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 300 AM MDT WED JUN 13 2012 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 237 AM MDT WED JUN 13 2012 LITTLE CHANGE TO GOING FORECAST AS MODELS CONTINUE TO HIGHLIGHT AN ISOLD CHANCE FOR SOME WEAK TSTORMS TO FORM MAINLY OVER SAN JUANS THIS AFTN AND EVENING. A LACK OF MOISTURE WILL KEEP DRY CONDITIONS GOING THROUGH TODAY AND BEYOND. REMAINING AREAS WILL SEE AMPLE SUN AND WARM TEMPERATURES. SOME GUSTY WINDS ARE POSSIBLE TODAY AS THE OVERNIGHT INVERSION BREAKS BUT THEY ARE NOT EXPECTED TO LAST TOO LONG. SOUTHWEST FLOW CONTINUES TONIGHT AND INTO THURSDAY AS THE FLOW ALOFT SPLITS AND A WEAK TROUGH FORMS OVER NEVADA AND SOUTHERN CA. THE MAIN ENERGY AND STORM TRACK WILL REMAIN IN THE NORTHERN STREAM ACROSS THE PACIFIC NORTHWEST AND NORTHERN ROCKIES...THOUGH A FEW WEAK DISTURBANCE MAY BE IN THE SOUTHWEST FLOW AS WELL. A WEAK SURFACE COOL FRONT ACROSS THE NORTH WED NIGHT AND THU MORNING LOOKS TO DRIFT BACK NORTH THU AFTERNOON...LEAVING LITTLE EXCEPT THE MOUNTAINS AS AS A FOCUS FOR AFTERNOON CONVECTION. BUT WITH LITTLE INFLUX OF MOISTURE INDICATED...WILL KEEP ONLY A SLIGHT CHANCE OF HIGH-BASED THUNDERSTORMS FOR THE UINTA MTNS AND THE CONTINENTAL DIVIDE THURSDAY. MOST OF THE FORECAST AREA WILL EXPERIENCE ANOTHER MOSTLY SUNNY...HOT AND DRY DAY ON THU. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY NIGHT) ISSUED AT 237 AM MDT WED JUN 13 2012 BULK OF ENERGY THROUGH LONG-TERM WILL REMAIN TO OUR NORTH WITH BIGGEST CONCERN BEING SOME AFTN AND EVENING TSTORMS CONFINED MAINLY TO HIGHER TERRAIN INCLUDING ERN UINTAS AND SPINE OF THE ROCKIES. THICKNESSES DO INDICATE A BOUNDARY APPROACHING CWA THUR NIGHT INTO FRIDAY BUT MODELS WASH IT OUT JUST AS IT MOVES OVER NRN CO. BY SATURDAY MORNING...AN AREA OF LOW PRESSURE AND UPPER LEVEL TROF MOVING ALONG THE US/CANADIAN BORDER WILL BE APPROACHING CWA. AS THIS OCCURS...THE SRN EDGE OF THIS TROF WILL CLOSE OFF AND EVENTUALLY START RETROGRADING ACROSS DESERT SW. EC AND GFS IN GOOD AGREEMENT WITH THIS SCENARIO. AS FAR AS WE ARE CONCERNED...TROF WILL MOVE OVER AREA LATE SAT AFTN/EARLY EVENING GIVING BEST CHANCE FOR STORMS OVER EXTREME NRN CO AND NRN/CENT MTNS. ANY STORMS THAT FORM WILL BE ISOLATED IN NATURE. BY SUNDAY...THE TROF WILL HAVE MOVED EWRD AS THE JET STREAM SETS UP OVER PAC NW INTO WY/CO. MINOR DISTURBANCES WILL MOVE THRU THIS FLOW KEEPING THE THREAT OF ISOLD SHOWERS/STORMS THROUGH REMAINDER OF LONG-TERM FORECAST. BLENDED MODELS AGREE WITH HIGHER TERRAIN BEING FAVORED AREA FOR ANY CONVECTION/STORMS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 237 AM MDT WED JUN 13 2012 SUNNY SKIES CONTINUE ACROSS ERN UT AND WRN CO TODAY. HIGH BASED AFTERNOON CU WILL FORM OVER THE WRN COLORADO MOUNTAINS BUT ANY SHORT LIVED THUNDERSTORMS WILL BE LIMITED TO THE SAN JUAN MOUNTAINS. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...TGR/JAD LONG TERM...TGR AVIATION...TGR
Hazardous weather outlook, Jun 13, 5:45 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT WED JUN 13 2012 COZ001>014-017>023-UTZ022>025-027>029-141145- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 545 AM MDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE SAN JUAN MOUNTAINS BUT THEY WILL BE VERY ISOLATED IN NATURE. OTHER AREAS WILL SEE PLENTY OF SUNSHINE AND WARM TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.